Alert archive / Minnesota / Special Weather Statements in 2011

Special Weather Statement, NWS Twin Cities, MN

July 7, 2011Lac qui Parle County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jul 7, 2011, 3:57 PM CDT for Lac qui Parle County, Minnesota. It was in force for 108 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2011, 3:57 PM CDT (20:57 UTC)
Expired
Jul 7, 2011, 5:45 PM CDT
In force
108 min
Issued by
NWS Twin Cities, MN

County Lac qui Parle County, MN

The radar

The Aberdeen radar (KABR), 170 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2011-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 581 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2011-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
581 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1063 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

847 
WWUS83 KMPX 072057
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
357 PM CDT THU JUL 7 2011

MNZ054>056-072245-
CHIPPEWA-LAC QUI PARLE-SWIFT-
357 PM CDT THU JUL 7 2011

AT 353 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG 
THUNDERSTORMS OVER FAR WESTERN MINNESOTA. THESE STORMS WERE MOVING 
SOUTHEAST AT 15 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE POSSIBLE  
WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  NASSAU.
  BELLINGHAM.
  MARIETTA.
  LOUISBURG.
  CERRO GORDO.

LAT...LON 4526 9646 4527 9642 4526 9629 4523 9627
      4523 9623 4520 9614 4520 9612 4525 9612
      4513 9591 4485 9638 4498 9647
TIME...MOT...LOC 2056Z 315DEG 13KT 4533 9652

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 7, 3:05 PM CDT, 52 minutes earlier.

Area forecast discussion, Jul 7, 3:05 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
305 PM CDT THU JUL 7 2011

.DISCUSSION...

VERY WEAK SURFACE PRESSURE PATTERN AND ASSOCIATED BOUNDARIES THIS
AFTERNOON.  THERE IS A WEAK SURFACE BOUNDARY FROM NEAR LAKE OF THE
WOODS TO NEAR ETH THEN TRAILING INTO SODAK. SFC DWPTS SLIGHTY
ELEVATED NEAR BOUNDARY WITH A BIT OF ENHANCEMENT IN CU FIELD. A TSTM
JUST BEGINNING TO DEVELOP W OF ETW ON SODAK BORDER AND CVRG OF PCPN
SHUD BECOME A BIT BETTER REMAINDER OF AFTERNOON/EVE AS BOUNDARY
SLOWLY MVS SE. WENT 20% POPS OF SHOWERS/TSTMS NW CWA THIS EVE WITH
ISOL SE PTNS.  LACK OF ANY UPPER FORCING SHUD CONFINE PCPN TO JUST
EVENING HOURS.

WEAK BOUNDARY ACRS S MN 12Z FRIDAY BUT WASHES OUT AS HEIGHTS BEGIN
TO RISE ACROSS AREA...SO WILL NOT MENTION ANY PCPN.  WEAK WIND FIELD
AND THUS LITTLE TEMPERATURE ADVCTN SHUD PROVIDE MAX TEMPS ON FRIDAY
VERY SIMILAR TO TODAY.

RATHER STRONG TROF COMING ONSHORE IN BRITISH COLUMBIA WILL TRACK
ACRS CNTRL CANADA NEXT SEVERAL DAYS BRINGING A WEAK COLDFRONT THRU
AREA OVER THE WEEKEND.  CDFNT MVS INTO NW MN SATURDAY EVENING AS
SHORTWAVE TRACK ACRS MN MN. PRETTY WARM MID LVL TEMPS IN PLACE  AHD
OF FNT WITH 700 MB TEMPS TO +12 ACRS S MN TO AXN. EXPECT TSTMS TO
DVLP IN AFTN NW MN THEN BUILD SE DURING THE EVENING AND OVERNITE AS
CAP WEAKENS.  TEMPS SATURDAY AHD OF FNT SHUD BE SVRL DEGREES WARMER
THAN FRIDAY.

ANOTHER ROUND OF TSTMS FOR SUNDAY AS FRONT MOVES ACRS S MN/WC WI. BY
12Z SUNDAY PWATS INCREASE TO 1.9 INCHES AHEAD OF FNT WITH FAVORABLE
TKNS DIFLUENCE ACRS AREA. BUMPED UP POPS A BIT FOR SUNDAY ACRS S
MN/WC WI.  MIN TEMPS ON SUNDAY FOR AREAS AHD OF FNT SHUD REMAIN ABV
70 DEGREES WITH HIGH HUMIDITY.

SFC HIGH BUILDING IN FOR MON/TUES. GFS WOULD ARGUE FOR KEEPING PCPN
TO OUR S AND W DRNG THIS PRD...BUT ECMWF ALREADY RETURNS PCPN BY
TUESDAY AFTN TO S MN. WENT MORE TOWARD GFS SOLUTION BRINGING PCPN
BACK IN WED EVENING.

&&

.AVIATION.../18Z TAF ISSUANCE/

WITH LIGHT WIND AND VFR CONDITIONS OBSERVED ACROSS THE AREA...ONLY
CONCERN IN THE SHORT TERM IS THE POTENTIAL FOR A FEW POPCORN TYPE
AFTERNOON SHOWERS OR WEAK THUNDERSTORMS. ALREADY SEEING CUMULUS
FIELDS DEVELOPING IN SD/NE/IA AND IN SOUTHERN MINNESOTA. THERE IS NO
FORCING MECHANISM...SO ANY SHOWERS THAT FORM WILL BE TIED TO SOLAR
HEATING AND WILL DIMINISH AROUND SUNSET. MIGHT BE JUST ENOUGH
INSTABILITY TO PRODUCE A COUPLE LIGHTNING STRIKES AS WELL. KEPT
VCSH IN THE TAF WITH A CB CLOUD GROUP. JUST NOT ENOUGH CONFIDENCE
IN SHOWERS IN ANY ONE LOCATION TO ACTUALLY PUT SHRA IN THE TAF.
WITH WEAK FLOW TONIGHT AND CALM WIND...CANT RULE A LITTLE LIGHT
FOG BY TOMORROW MORNING.

KMSP...ONLY POTENTIAL CONCERN IN THE NEAR TERM IS FOR A FEW
SHOWERS THIS AFTERNOON...ACTIVITY IS LARGELY EXPECTED TO REMAIN
WEST OF THE AIRPORT AND WHAT FORMS SHOULD BE WIDELY SCATTERED IN
NATURE. CHANCES TOO LOW TO INCLUDE IN TAF. OTHERWISE...EXPECT VFR
AND LIGHT WIND OVER THE NEXT 30 HOURS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

BAP/CLF
Hazardous weather outlook, Jul 7, 12:20 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1220 PM CDT THU JUL 7 2011

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
081100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1220 PM CDT THU JUL 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND INTO
THE EVENING. THEY ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE BECOMING MORE LIKELY WITHIN THE OUTLOOK AREA AT
TIMES DURING THE WEEKEND. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ON SATURDAY AND SATURDAY NIGHT...MAINLY ACROSS THE
MINNESOTA OUTLOOK AREA. ANY THUNDERSTORMS ON SATURDAY NIGHT INTO
EARLY SUNDAY WILL ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY
RAINFALL. WESTERN MINNESOTA WOULD BE MOST SUSCEPTIBLE TO FLOODING
DUE TO RECENT RAINFALL. UNCERTAINTIES ON COVERAGE OF
THUNDERSTORMS STILL EXISTS THOUGH. CONTINUE TO CHECK LATER
OUTLOOKS AND FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 7, 3:57 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
357 PM CDT THU JUL 7 2011

MNZ054>056-072245-
CHIPPEWA-LAC QUI PARLE-SWIFT-
357 PM CDT THU JUL 7 2011

AT 353 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS OVER FAR WESTERN MINNESOTA. THESE STORMS WERE MOVING
SOUTHEAST AT 15 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE POSSIBLE
WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  NASSAU.
  BELLINGHAM.
  MARIETTA.
  LOUISBURG.
  CERRO GORDO.

LAT...LON 4526 9646 4527 9642 4526 9629 4523 9627
      4523 9623 4520 9614 4520 9612 4525 9612
      4513 9591 4485 9638 4498 9647
TIME...MOT...LOC 2056Z 315DEG 13KT 4533 9652

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 5:07 PM CDTSpecial Weather StatementMPXLac qui Parle53 min

Nearby

Special Weather Statements in Minnesota, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.